# SDR AALA20150518012

- Difficulty date: May 18, 2015
- Submitted: May 21, 2015
- Operation: Air carrier
- Aircraft: N966TW
- Make and model: Doug DC-9-83
- Aircraft serial: 53616
- Aircraft time: 45,273 hours, 22,107 cycles
- Engine: Pwa JT8D219
- Engine time: 70,356 hours, 35,240 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, FLIGHT CREW REPORTED HOT PLASTIC, VARNISH ODOR & SMOKE IN COCKPIT.  TURNED OFF RECIRCULATION FAN & SMOKE DISSIPATED.  ATTEMPTED PACK BURNOUT PROCEDURE IAW AMM 21-20-02-201 DURING WHICH BLACK SMOKE & SPARKS WERE OBSERVED EXITING NR 1 ENGINE TAIL CONE.  AIR INTERRUPT, EMERGENCY DECLARED, AND LANDING UNEVENTFUL.  R & R NR 1 ENG IAW MCCS 71-91-99 & 7948.  LEAK & PERFORMANCE RUN ACCOMPLISHED IAW MCC 71-91-03.  SYS CHECKED NORMAL.   DAMAGE FOUND TO LPC STAGE 6 & ALL HPC STAGE BLADES & STATORS, ATTRIBUTED TO FOD OF UNKNOWN ORIGIN.
